MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number 3544057MC
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Necrosis (1971); Seroma (2069); No Code Available (3191)
Date of Event 03/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation is in progress.Once completed, a supplemental report will be submitted.Reason for device explant and/or reoperation: seroma, soft-tissue necrosis.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year-old caucasian female patient underwent a primary breast reconstruction with mentor memorygel breast implant 405cc and experienced a painful rupture on the left side post-operatively.It was also reported that the patient has experienced bilateral late onset seroma and lymphadenopathy on the left side.Biopsy for evaluation of fluid around the breast implants and enlarged nodes was performed on (b)(6) 2020.No pathology result have been provided.It was also reported that some fat necrosis was noted around breast implant on the right side.The tissue was sent to pathology, but no pathology results have been provided.As a result, the patient underwent explantation on (b)(6) 2020.This report is for the right side device.
 
Additional Manufacturer Narrative
On september 23, 2020, mentor completed evaluation of a returned photo of the device.Device evaluation summary: during the visual evaluation of the picture, no apparent damage or visual anomalies were observed in the product.A seroma is a build-up of fluid around the implant.Symptoms from a seroma may include swelling, pain, and bruising.A seroma may occur soon after surgery, or any time later on, which would be referred to as a late seroma.While the body may absorb seromas, some may require surgery for drainage.You should consider the possibility of bia-alcl when a patient presents with late onset, persistent peri-implant seroma.In some cases, patients presented with capsular contracture or masses adjacent to the breast implant.When testing for bia-alcl, collect fresh seroma fluid and representative portions of the capsule, and sent to a laboratory with appropriate expertise for pathology test to rule out alcl, including immunohistochemistry testing for cd30 and alk (anaplastic lymphoma kinase).If your patient is diagnosed with peri-implant bia-alcl, develop an individualized treatment plan in coordination with a multidisciplinary care team.The national comprehensive cancer network (nccn) recommends surgical treatment that includes implant removal and complete capsulectomy ipsilaterally as well as contralaterally, where applicable.Report all confirmed cases of bia-alcl to the fda (https://www.Fda.Gov/safety/medwatch).Fda also recommends reporting cases of bia-alcl to the profile registry (https://www.Thepsf.Org/research/clinical-impact/profile.Htm) where you can submit more comprehensive data.Lastly, please notify mentor, because as the device manufacturer, we are collecting data on these cases as well.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsule, and effusion to pathology for examination.Necrosis may prevent or delay wound healing and require surgical correction, which may result in additional scarring and/or loss of tissue.Implant removal may also be necessary.Necrosis is a known complication associated with these devices and is referenced in our current product insert data sheet.Although the product was not received, the manufacturing records of the lot-serial number provided were identified.The manufacturing records were reviewed, and the manufacturing standards were met prior to the release of this lot.Each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Complaint information is consistently analyzed and monitored by mentor quality assurance to determine when further action is necessary.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key10461475
Report Number1645337-2020-10663
Device Sequence Number2391444
Product Code FTR
UDI-Device Identifier00081317004448
UDI-Public00081317004448
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2018
Device Model Number3544057MC
Device Catalogue Number3544057MC
Device Lot Number6780426
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/03/2020
Supplement Date Received by Manufacturer09/23/2020
Initial Report FDA Received Date08/27/2020
Supplement Report FDA Received Date09/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age31 YR